Thunderstorm Wind, Crawford
- When
- July 19, 4:45 PM EST
- Where
- Crawford County, Leavenworth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.200, -86.350
Trees were downed along highway 66.
A cold front brought some severe thunderstorms to south central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A cold front brought some severe thunderstorms to south central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 19, 4:25 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 525 PM EDT THU JUL 19 2007 .MESO UPDATE... TSTMS OVER SRN INDIANA HAVE BEEN SUB-SEVERE SO FAR WITH A COUPLE REPORTS OF AROUND 30 MPH SFC WINDS WITH STRONGEST CELLS. LATEST RADAR TRENDS SHOWING STORMS STARTING TO CONGEAL AS CONVECTIVE OUTFLOWS/COLD POOL STARTING TO BECOME BETTER ORGANIZED. BASE VELOCITY DATA SHOWING GRADUALLY INCREASING INBOUND WINDS ALOFT OVER PARTS OF ERN DUBOIS SRN ORANGE AND WRN/NRN CRAWFORD COUNTIES. LATEST LAPS/MSAS SFC DATA SHOWING WEAK CONVERGENCE AXIS OVER SRN INDIANA ASSOCIATED WITH THIS CONVECTION WITH MODEST INSTABILITY AND LOW-LEVEL THERMAL RIDGE AXIS JUST TO ITS SOUTH. SYNOPTICALLY...WEAK SHORTWAVE OVER NRN MO MOVING SEWD WITH HIGHER JET WINDS OVER NRN IL TO NRN OH...WHICH SHOULD AID IN LARGER SCALE ENVIRONMENT CONDUCIVE FOR CONTINUATION OF STORM DEVELOPMENT AND ORGANIZATION. BASED ON LATEST ENVIRONMENTAL/RADAR TRENDS...EXPECT STORMS TO CONTINUE TO ORGANIZE AS THEY SLOWLY PROPAGATE SEWD INTO N-CNTRL AND E-CNTRL KY OVER NEXT 1-2 HOURS. WILL CONTINUE WITH SPSS TO HANDLE STRONG STORMS FOR NOW AND MONITOR IF UPGRADE TO WARNINGS ARE NEEDED. TWF .SHORT TERM (TONIGHT AND FRIDAY)... FOCUS WILL BE ON SEVERE WEATHER CHANCES THIS AFTERNOON AND EVENING... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR ALL OF FORECAST AREA EXCEPT COUNTIES ALONG THE TENNESSEE BORDER... SCATTERED STORMS WILL CONTINUE SOUTH OF THE OHIO RIVER THROUGH LATE AFTERNOON. WITH INSTABILITY RANGING FROM 1500 TO 2000 JOULES AND WESTERLY MID LEVEL FLOW OF 25 KNOTS...MAIN THREAT FROM SCATTERED STORMS THIS AFTERNOON WILL BE LOCALIZED WIND DAMAGE FROM WET MICROBURSTS...AND MARGINALLY SEVERE HAIL. AT 2 PM...WEAK LOW PRESSURE WAS LOCATED NEAR CINCINNATTI...WITH A WIND SHIFT LINE INDICATING A WEAK TROUGH EXTENDING SOUTH INTO THE BLUEGRASS REGION. WHILE THE SURFACE FRONT WAS LOCATED WELL TO OUR NORTH ACROSS NORTHERN ILLINOIS...A BOUNDARY LEFT OVER FROM LAST NIGHTS CONVECTION IS NOW STRETCHING FROM NORTH OF EVANSVILLE TO EAST CENTRAL INDIANA. THIS MAY SERVE AS A FOCUS FOR THE DEVELOPMENT OF A LINE OF STORMS LATE THIS AFTERNOON. WRF AND MESO-NAM BOTH DEVELOP THIS LINE AND MOVES THEM SOUTHEAST TOWARDS THE OHIO RIVER BY LATE AFTERNOON OR EARLY EVENING. WILL PROBABLY KEEP LIKELY POPS FOR THIS EVENING...INCREASING THEM TO LIKELY ACROSS OUR SOUTHERN COUNTIES NEAR MIDNIGHT. SHOULD THIS LINE DEVELOP...DAMAGING WINDS WILL BE A THREAT WITH ANY BOWING SEGMENTS. IN ADDITION...DESPITE THE 25KT FLOW AT MID LEVELS...A VERY HIGH ATMOSPHERIC WATER CONTENT AND POSSIBILITY OF TRAINING STORMS MAY LEAD TO SOME LOCALIZED HEAVY RAINFALL AND RUNOFF PROBLEMS. EXPECT THUNDERSTORMS THREAT TO RAPIDLY DECREASE TOWARDS MIDNIGHT ACROSS INDIANA...BUT LINGER INTO THE MORNING HOURS ACROSS OUR SOUTH. STRONG CANADIAN HIGH PRESSURE WITH UNSEASONABLY COOL AND DRY AIR WILL BUILD SOUTHWARD INTO THE WESTERN GREAT LAKES THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTH ACROSS LOWER OHIO VALLEY TONIGHT. MUCH DRIER AIR WILL ARRIVE DURING THE MORNING HOURS AS DEWPOINTS WILL FALL WELL INTO THE 50S. EXCEPT FOR SOME AFTERNOON CUMULUS DEVELOPMENT...SHOULD BE MOSTLY CLEAR AND FEEL SHARPLY LESS HUMID TOMORROW. JSD .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... COMPARED TO THE NEXT 12 HOURS...THE EXTENDED IS A YAWNER. WITH COOLER AND MUCH DRIER AIR MOVING IN FROM THE NORTH...LOCAL AIR CONDITIONERS SHOULD GET A BREAK AS DEWPOINTS AND TEMPERATURES DIP INTO THE 50S OVER THE WEEKEND. WITH AMPLE SUNSHINE HOWEVER...MAX TEMPS WILL WORK THEIR WAY UP A FEW DEGREES EACH DAY...FROM LOWER 80S ON SATURDAY TO AROUND 90 AGAIN ON TUESDAY. DEWPOINTS WILL BE SLOWER TO RISE THOUGH...SO INCREASE IN HEAT INDICES WILL LAG UNTIL LATER IN MOST QUESTIONABLE PART OF THIS FORECAST PERIOD IS BEYOND TUESDAY AS EUROPEAN MODEL HINTING AT A RETROGRADING LOW INTO SOUTHEAST U.S. DGEX BUILDS EXPANSIVE RIDGE IN FROM WEST INSTEAD...AND IS PREFERRED ATTM...ESPECIALLY GIVEN HOW FAR OUT THE TIME FRAME IS...SO ONLY ISOLATED POPS AT BEST. && .AVIATION (18Z TAFS)... WEST WINDS WILL CONTINUE THIS AFTERNOON AT 10 TO 15 MPH WITH HIGHER GUSTS. EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON BEGINNING AROUND 18Z. SOME STORMS MAY BRING BRIEF VERY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. INITIAL STORMS WILL BE RANDOM...BUT EXPECT MORE WIDESPREAD THUNDER AT SDF AND LEX AFTER 21Z AS A LINE OF STORMS MOVES SOUTHEAST ACROSS THE OHIO RIVER DURING THE LATE AFTERNOON OR EARLY EVENING. SOME STORMS MAY BE STRONG WITHIN THIS LINE. CIGS AND VIS WILL BE IFR WITHIN THE THUNDERSTORMS. STORMS WILL END AFTER 01Z AT SDF...AND 05Z AT BWG. WINDS WILL SWITCH TO THE NORTH BY EARLY TOMORROW. INITIALLY...CIGS BEHIND THE THUNDERSTORMS MAY BE MVFR FOR A FEW HOURS. SKIES WILL CLEAR DURING THE MORNING HOURS TOMORROW. JSD && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT THU JUL 19 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 341 PM EDT (241 PM CDT) THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP INTO ONE OR MORE LINE SEGMENTS AND MOVE INTO NORTH CENTRAL KENTUCKY BY LATE AFTERNOON. THEY WILL THEN MOVE INTO SOUTH CENTRAL KENTUCKY BY LATE EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. WITH AMPLE MOISTURE IN PLACE...VERY HEAVY RAINFALL IS POSSIBLE...WITH LOCALIZED RUNOFF PROBLEMS POSSIBLE ACROSS ANY AREAS WHERE REPEATED STORMS OCCUR. THESE THUNDERSTORMS WILL BEGIN TO DIMINISH FROM THE NORTH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TODAY AND TONIGHT. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT THU JUL 19 2007 INZ077-084-090>092-192045- CLARK-CRAWFORD-FLOYD-HARRISON-WASHINGTON- 353 PM EDT THU JUL 19 2007 ...LINE OF STRONG STORMS AFFECTING CLARK...CRAWFORD...FLOYD...HARRISON AND WASHINGTON COUNTIES IN INDIANA... AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF NEW PEKIN TO ENGLISH...MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SPEED BY 400 PM EDT. NEAR ST. JOSEPH BY 405 PM EDT. NEAR SELLERSBURG BY 410 PM EDT. NEAR WATSON BY 420 PM EDT. NEAR GEORGETOWN BY 425 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 409 PM EDT THU JUL 19 2007 INZ078-079-KYZ032-192115- SCOTT IN-JEFFERSON IN-TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD 409 PM EDT THU JUL 19 2007 ...VERY HEAVY RAIN HEADING FOR SCOTT AND JEFFERSON COUNTIES IN INDIANA AND TRIMBLE COUNTY IN KENTUCKY... THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL SLIDE FROM NORTH TO SOUTH ACROSS THIS AREA BETWEEN 4 PM AND 530 PM EDT. VISIBILITIES WILL BE REDUCED IN THE HEAVY RAIN...AND PONDING OF WATER ON ROADWAYS CAN BE EXPECTED. ONE AND A HALF TO TWO INCHES OF RAIN WILL BE LIKELY WITH THESE STORMS...ESPECIALLY ACROSS JEFFERSON COUNTY. THIS INCLUDES THE COMMUNITIES OF SCOTTSBURG...DEPUTY...CHINA...AND MILTON. USE CAUTION IF OUT DRIVING IN THESE STORMS. REDUCE YOUR SPEED AND ALLOW PLENTY OF BRAKING DISTANCE 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT THU JUL 19 2007 INZ090-091-192100- FLOYD-HARRISON- 430 PM EDT THU JUL 19 2007 ...STRONG STORM AFFECTING FLOYD AND HARRISON COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CORYDON...MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LANESVILLE BY 440 PM EDT. NEAR BRIDGEPORT BY 450 PM EDT. CRANDALL WILL ALSO BE AFFECTED BY THIS STORM. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 121. IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 447 PM EDT THU JUL 19 2007 INZ076-083-084-192115- CRAWFORD-DUBOIS-ORANGE- 347 PM CDT THU JUL 19 2007 ...INTENSE LIGHTNING AFFECTING CRAWFORD...DUBOIS AND ORANGE COUNTIES... AT 445 PM EDT (345 PM CDT)...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS WITH INTENSE LIGHTNING ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF PAOLI TO 5 MILES NORTHEAST OF JASPER...MOVING EAST AT 30 MPH. CONTINUOUS DEADLY LIGHTNING...AND HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. FRENCH LICK...PATOKA LAKE...DUBOIS...AND WICKCLIFFE ARE IN THE PATH OF THESE DANGEROUS STORMS. FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. DO NOT GET CAUGHT OUT ON THE GOLF COURSE OR THE LAKE IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 505 PM EDT THU JUL 19 2007 INZ076>079-083-084-089>092-KYZ030>037-042-043-192315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-BOURBON KY-NICHOLAS KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS... CARLISLE 505 PM EDT THU JUL 19 2007 /405 PM CDT THU JUL 19 2007/ ...HEAVY RAIN... NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE MOVING ACROSS SOUTHERN INDIANA AND NORTHERN CENTRAL KENTUCKY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 64...THROUGH 700 PM EDT...600 PM CDT. MANY LOCATIONS WILL BE STRUCK BY MORE THAN ONE THUNDERSTORM...WITH RAINFALL AMOUNTS BETWEEN 5 PM AND 7 PM EDT OF 1 TO 2 INCHES. USE CAUTION IF OUT ON THE ROADS LATE THIS AFTERNOON...REDUCE YOUR SPEED AND INCREASE BRAKING DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 541 PM EDT THU JUL 19 2007 INZ090-091-KYZ030-192230- FLOYD-HARRISON-JEFFERSON- 541 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORM AFFECTING SOUTHERN FLOYD... EASTERN HARRISON AND WESTERN JEFFERSON COUNTIES... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CORYDON...OR 14 MILES WEST OF LOUISVILLE...AND MOVING SOUTHEAST AT 30 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR PLEASURE RIDGE PARK BY 555 PM EDT. NEAR FAIRDALE BY 605 PM EDT. IF YOU ARE IN THE PATH OF THIS STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
The Louisville radar (KLVX), 43 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed along highway 66.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49032, 49033.